Skip to main content
×
×
Home

Mixture copulas and insurance applications

  • Maissa Tamraz (a1)
Abstract

In the classical collective model over a fixed time period of two insurance portfolios, we are interested, in this contribution, in the models that relate to the joint distribution F of the largest claim amounts observed in both insurance portfolios. Specifically, we consider the tractable model where the claim counting random variable N follows a discrete-stable distribution with parameters (α,λ). We investigate the dependence property of F with respect to both parameters α and λ. Furthermore, we present several applications of the new model to concrete insurance data sets and assess the fit of our new model with respect to other models already considered in some recent contributions. We can see that our model performs well with respect to most data sets.

Copyright
Corresponding author
*Correspondence to: Maissa Tamraz, Université de Lausanne, Faculté des Hautes Etudes Commerciales, Quartier UNIL-Chamberonne, Bâtiment Extranef, 1015 Lausanne, Switzerland. Tél: 021 692 33 00. E-mail: maissa.tamraz@unil.ch
References
Hide All
Cebrian, A.C., Denuit, M. & Lambert, P. (2003). Analysis of bivariate tail dependence using extreme value copulas: an application to the SOA medical large claims database. Belgian Actuarial Journal, 3(1), 3341.
Deheuvels, P. (1979). La fonction de dépendance empirique et ses propriétés. Académie Royale de Belgique. Bulletin de la Classe des Sciences, 65(5), 274292.
Denuit, M., Purcaru, O. & Van Keilegom, I. (2006). Bivariate Archimedean copula models for censored data in non-life insurance. Journal of Actuarial Practice, 13, 5–32.
Devroye, L. (1993). A triptych of discrete distributions related to the stable law. Statistics & Probability Letters, 18(5), 349351.
Fredricks, G.A. & Nelsen, R.B. (2007). On the relationship between Spearman’s rho and Kendall’s tau for pairs of continuous random variables. Journal of Statistical Planning and Inference, 137(7), 21432150.
Frees, E.W., Young, V.R. & Luo, Y. (2001). Case studies using panel data models. North American Actuarial Journal, 5(4), 2442.
Genest, C., Ghoudi, K. & Rivest, L.P. (1995). A semiparametric estimation procedure of dependence parameters in multivariate families of distributions. Biometrika, 82(3), 543552.
Genest, C. & Favre, A.-C. (2007). Everything you always wanted to know about copula modeling but were afraid to ask. Journal of Hydrologic Engineering, 12(4), 347368.
Genest, C., Rémillard, B. & Beaudoin, D. (2009). Goodness-of-fit tests for copulas: a review and a power study. Insurance: Mathematics and Economics, 44(2), 199213.
Grazier, K.L. (1997). Group medical insurance large claims database collection and analysis. Society of Actuaries.
Hansen, B.E. (2004). Bandwidth selection for nonparametric distribution estimation. University of Wisconsin, Madison, Wisconsin, United States.
Hashorva, E., Ratovomirija, G. & Tamraz, M. (2017). On some new dependence models derived from multivariate collective models in insurance applications. Scandinavian Actuarial Journal, 2017(8), 730750.
Haug, S., Klüppelberg, C. & Peng, L. (2011). Statistical models and methods for dependence in insurance data. Journal of the Korean Statistical Society, 40(2), 125139.
Joe, H. (1997). Multivariate Models and Dependence Concepts. Chapman & Hall, London.
Kanter, M. (1975). Stable densities under change of scale and total variation inequalities. The Annals of Probability, 3(4), 697707.
Kim, G., Silvapulle, M.J. & Silvapulle, P. (2007). Comparison of semiparametric and parametric methods for estimating copulas. Computational Statistics and Data Analysis, 51(6), 28362850.
Shih, J.H. & Louis, T.A. (1995). Inferences on the association parameter in copula models for bivariate survival data. Biometrics, 51, 13841399.
Steutel, F.W. & Van Harn, K. (1979). Discrete analogues of self-decomposability and stability. The Annals of Probability, 7, 893899.
Vandenberghe, S., Verhoest, N.E.C. & De Baets, B. (2010). Fitting bivariate copulas to the dependence structure between storm characteristics: a detailed analysis based on 105 year 10 min rainfall. Water Resources Research, 46(1), W01512.
Zhang, K. & Lin, J. (2016). A new class of copulas involved geometric distribution: estimation and applications. Insurance: Mathematics and Economics, 66, 110.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Annals of Actuarial Science
  • ISSN: 1748-4995
  • EISSN: 1748-5002
  • URL: /core/journals/annals-of-actuarial-science
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed